×

zbMATH — the first resource for mathematics

On temporally completely monotone functions for Markov processes. (English) Zbl 1245.60071
Summary: Any negative moment of an increasing Lamperti process \((Y_{t},t\geq 0)\) is a completely monotone function of \(t\). This property enticed us to study systematically for a given Markov process (\(Y_{t},t\geq 0\)) the functions \(f\) such that the expectation of \(f(Y_{t})\) is a completely monotone function of \(t\). We call these functions temporally completely monotone (for \(Y\)). Our description of these functions is deduced from the analysis made by H. Ben Saad and K. Janßen [“Bernstein’s theorem for completely excessive measures”, Nagoya Math. J. 119, 133–141 (1990), \urleuclid:nmj/1118782040] in a general framework of a dual notion, that of completely excessive measures. Finally, we illustrate our general description in the cases when \(Y\) is a Lévy process, a Bessel process, or an increasing Lamperti process.

MSC:
60J45 Probabilistic potential theory
60J25 Continuous-time Markov processes on general state spaces
60J35 Transition functions, generators and resolvents
60G18 Self-similar stochastic processes
PDF BibTeX XML Cite
Full Text: DOI Euclid
References:
[1] Ben Saad, H. and Janßen, K. (1990). Bernstein’s theorem for completely excessive measures. Nagoya Math. J. 119 133-141.
[2] Bertoin, J. and Yor, M. (2001). On subordinators, self-similar Markov processes and some factorizations of the exponential variable. Elect. Comm. in Probab. 6 95-106. · Zbl 1024.60030 · doi:10.1214/ECP.v6-1039 · emis:journals/EJP-ECP/EcpVol6/paper10.abs.html · eudml:123012
[3] Bertoin, J. and Yor, M. (2005). Exponential functionals of Lévy processes. Probability Surveys 2 191-212. · Zbl 1189.60096 · doi:10.1214/154957805100000122 · eudml:228237
[4] Beznea, L. (1988). Ultrapotentials and positive eigenfunctions for an absolutely continuous resolvent of kernels. Nagoya Math. J. 112 125-142. · Zbl 0632.31008
[5] Carmona, P., Petit, F. and Yor, M. (1994). On exponential functionals of certain Lévy processes. Stochastics and Stochastic Rep. 47 71-101. · Zbl 0830.60072
[6] Chaumont, L. and Yor, M. (2003). Exercises in Probability. A guided tour from measure theory to random processes, via conditioning . Cambridge University Press. · Zbl 1065.60001
[7] Choquet, G. and Deny, J. (1960). Sur l’équation de convolution \mu = \mu * \sigma . C. R. Acad. Sc. Paris 250 799-801. · Zbl 0093.12802
[8] Deny, J. (1960). Sur l’équation de convolution \mu = \mu * \sigma . In Séminaire de Théorie du Potentiel (Brelot, Choquet, Deny), 4e année: 1959/60 , exposé n o 5, 11p. · Zbl 0151.16303
[9] Dynkin, E.B. (1980). Minimal excessive measures and functions. Trans. Amer. Math. Soc. 258-1 217-244. · Zbl 0422.60057 · doi:10.2307/1998292
[10] Getoor, R.K. (1975). On the construction of kernels. In Séminaire de Probabilités IX , Lect. Notes Math. 465 , Springer, 443-463. · Zbl 0321.60056 · numdam:SPS_1975__9__443_0 · eudml:113047
[11] Hirsch, F. and Yor, M. (2011). On the remarkable Lamperti representation of the inverse local time of a radial Ornstein-Uhlenbeck process. Prépublication 324, 10/2011, Université d’Evry . · Zbl 1287.60048
[12] Itô, K. and Mc Kean, H.P. (1974). Diffusion processes and their simple paths . Springer.
[13] Itô, M. and Suzuki, N. (1981). Completely superharmonic measures for the infinitesimal generator A of a diffusion semi-group and positive eigen elements of A . Nagoya Math. J. 83 53-106. · Zbl 0427.31009
[14] Kunita, H. (1969). Absolute continuity of Markov processes and generators. Nagoya Math. J. 36 1-26. · Zbl 0186.51203
[15] Kuznetsov, A., Pardo, J.C. and Savov, M. (2012). Distributional properties of exponential functionals of Lévy processes. Electron. J. Probab. 17-8 1-35. · Zbl 1246.60073 · doi:10.1214/EJP.v17-1755
[16] Lamperti, J. (1972). Semi-stable Markov processes. Zeit. für Wahr. 22-3 205-225. · Zbl 0274.60052 · doi:10.1007/BF00536091
[17] Lebedev, N.N. (1972). Special functions and their applications . Dover Publications. · Zbl 0271.33001
[18] Meyer, P.-A. (1976). Démonstration probabiliste de certaines inégalités de Littlewood-Paley. Exposé II: l’opérateur carré du champ. In Séminaire de Probabilités X , Lect. Notes Math. 511 , Springer, 142-161. · Zbl 0332.60032 · numdam:SPS_1976__10__125_0 · numdam:SPS_1976__10__142_0 · numdam:SPS_1976__10__164_0 · numdam:SPS_1976__10__175_0
[19] Patie, P. (2011). A refined factorization of the exponential law. Bernoulli 17-2 814-826. · Zbl 1253.60020 · doi:10.3150/10-BEJ292
[20] Pardo,J.C., Patie, P. and Savov, M. (2011). A Wiener-Hopf type factorization of the exponential functional of Lévy processes. arXiv: · Zbl 1272.60027 · arxiv.org · arxiv:1105.0062v2,
[21] Revuz, D. and Yor, M. (1999). Continuous martingales and Brownian motion (third edition). Springer. · Zbl 0917.60006
[22] Salminen, P. and Yor, M. (2005). Properties of perpetual integral functionals of Brownian motion with drift. Ann. Inst. H. Poincaré (B) Probability and Statistics 41-3 335-347. · Zbl 1082.60073 · doi:10.1016/j.anihpb.2004.01.006 · numdam:AIHPB_2005__41_3_335_0 · eudml:77848
[23] Tortrat, A. (1988). Le support des lois indéfiniment divisibles dans un groupe abélien localement compact. Math. Zeitschrift 197 231-250. · Zbl 0618.60013 · doi:10.1007/BF01215192 · eudml:183729
[24] Yan, J.-A. (1988). A formula for densities of transition functions. In Séminaire de Probabilités XXII , Lect. Notes Math. 1321 , Springer, 92-100. · Zbl 0662.60081 · numdam:SPS_1988__22__92_0 · eudml:113661
[25] Zolotarev, V.M. (1986). One-dimensional stable distributions . Amer. Math. Soc. · Zbl 0589.60015
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.